[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 9, 1973

Acute Leukemia Following Cytotoxic Chemotherapy

Author Affiliations

Mobile Infirmary, Ala

JAMA. 1973;224(2):250. doi:10.1001/jama.1973.03220150058031

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Recent attention has been directed to acute leukemia in patients treated with cytotoxic agents (219:75, 1972).We recently have had the opportunity to see a 65-year-old white woman who had unexplained anemia. The patient had had a mastectomy 18 months previously for carcinoma of the breast. She had received thiotepa as adjunctive therapy on a weekly basis since the original diagnosis.When seen by us, the patient had thrombocytopenia, anemia, and leukopenia. There was no evidence of recurrent breast carcinoma. The bone marrow was found to be dysplastic with megaloblastic changes. The patient was treated with both cyanocobalamin and folic acid despite normal Schilling test. Repeated bone marrow examination showed no change. There was no evidence on bone marrow biopsy of metastatic disease. Slides were reviewed by Dr. Richard Gams who concurred with our diagnosis of acute myelogenous leukemia. The patient was treated with the COAP program

×